Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

August 6, 2021Camden County, Glynn County, Georgia

NWS Jacksonville, FL issued this special weather statement at Aug 6, 2021, 2:53 PM EDT for Camden County, Glynn County, Georgia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2021, 2:53 PM EDT (18:53 UTC)
Expired
Aug 6, 2021, 3:45 PM EDT
In force
52 min
Issued by
NWS Jacksonville, FL
Hail
0.00 in
Wind
40

Counties Camden County, GA, Glynn County, GA

The radar

The Jacksonville radar (KJAX), 89 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 879 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
879 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

242 
WWUS82 KJAX 061853
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
253 PM EDT Fri Aug 6 2021
 
GAZ136-153-154-165-166-061945-
Inland Glynn GA-Inland Camden GA-Coastal Glynn GA-Coastal Camden GA-
Wayne GA-
253 PM EDT Fri Aug 6 2021

...A strong thunderstorm will impact portions of central Camden,
Glynn and southeastern Wayne Counties through 345 PM EDT...

At 253 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Kings Bay Base, moving north at 25 mph.

HAZARD...Winds in excess of 40 mph and minor flooding due to heavy 
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor flooding due to heavy rainfall is 
         possible.

Locations impacted include...
Brunswick, St. Simons Island, Woodbine, Dock Junction, Country Club
Estates, Thalmann, Sea Island, Everett, Jekyll Island and Waverly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3114 8131 3110 8137 3093 8140 3079 8186
      3128 8175 3130 8173 3153 8169 3148 8162
      3145 8163 3140 8158 3133 8147 3133 8144
      3129 8141 3128 8138 3129 8139 3129 8138
      3130 8137 3131 8134 3128 8132 3128 8125
TIME...MOT...LOC 1853Z 199DEG 20KT 3092 8154 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

NELSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:48 PM EDT, 5 minutes earlier.

Area forecast discussion, Aug 6, 2:48 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
248 PM EDT Fri Aug 6 2021

...HEAVY RAINFALL ISOLATED FLOODING AND GUSTY WINDS FOR COASTAL
NORTHEAST FL AND SOUTHEASTERN GA THIS AFTERNOON...

.NEAR TERM [Through Tonight]...

Main impacts today will be the potential for localized heavy rain,
some strong thunderstorms (gusts 30 to 45 mph), and isolated
flooding.

A quasi-linear, north-south band of showers and thunderstorms was
approaching the Highway-301 corridor around 1:30 PM this afternoon.
This line of convection has been steadily moving slightly north of
due east around 18 MPH amid a south-southwesterly steering flow
between 15-20 MPH. Gusts to between 30-35 MPH will be possible ahead
of this line as it progresses eastward toward the I-95 corridor. The
Atlantic sea breeze has struggled to make inroads this afternoon and
isn't likely to push further than I-95 this afternoon. Once the
outflow from the aforementioned line of storms reaches the Atlc sea
breeze expect another line of thunderstorms to develop along and
east of the I-95. With substantial moisture streaming overhead from
the Gulf (2.26" PWAT observed this morning), ongoing and expected
convection will be capable of producing very heavy rainfall, which
may lead to localized, minor flooding in urban areas.

Activity will weaken with the loss of daytime heating/instability
this evening; however, showers capable of heavy rainfall will
continue to drift northeastward from the Gulf into the Suwannee
river over night. That being noted, the western portion of the
active Flood Watch encompassing the Suwannee Valley has been
extended through Saturday morning.

Fog potential will be dependent on shower activity continuing
tonight across the Suwannee Valley. Nonetheless, patchy fog and low
stratus cannot be ruled out once again across portions of Suwannee
River valley and far interior areas southeast GA late tonight.
Temperatures tonight will be in the lower 70s tonight for inland
areas and in the mid 70s along the coast.

.SHORT TERM [Saturday Through Sunday Night]...

An upper trough will pivot over the area toward the Mid Atlantic
coast through early Sunday. Meanwhile, low level ridge axis across
southern FL will drift slowly northward into northeast FL by Sunday,
directing flow from the south to southeast across northeast FL and
westerly over southeast GA. Drier northwesterly flow aloft behind
the departing upper trough will lower PWATs toward climatological by
Sunday. T-storm coverage is expect to be lower (widely scattered to
scattered) on Saturday as cloud cover associated with the pivoting
trough axis hinders afternoon heating and thus instability.
Southwesterly flow will weaken but continue through Saturday. This
will promote a progressive Gulf sea breeze and limit the westerly
push of the Atlantic sea breeze to the I-95 corridor or slightly
west of it. With flow shifting southerly by Sunday, expect a more
typical summer-time pattern with an Atlantic sea breeze push during
the afternoons. Warming temps aloft will likely keep convection in
check on Sunday. With the wet conditions we've had, minor flooding
will remain a possibility through the weekend.

Cloud cover will limit highs to the upper 80s and low 90s on
Saturday. Abundant sunshine by Sunday will trend highs into the low
to mid 90s areawide.

.LONG TERM [Monday Through Friday]...

Prevailing flow is expected to become southeasterly then easterly
next week as lower ridge axis lifts northward into north-central GA.
This will promote the Atlantic sea breeze and more typical summery,
diurnal convection pattern and best t-storm chances well inland.
With the more summery convection temperatures will also trend warmer
under ridge influence. Highs will lean into the low 90s for inland
locations and near 90 along the coast by Sunday. With the humidity,
it'll feel like the lower 100s in the afternoons throughout next
week.

&&

.AVIATION...
[Through 18Z Thursday]

Numerous showers and storms are oriented from about Jesup GA to
Macclenny to Gainesville and Ocala. KGNV has already been through a
TSRA with gusts to about 29 kt. Expect the activity to slowly push
northeast toward the other sites over the course of the next 4-5
hours. Occasional MVFR and potentially IFR in this activity, mainly
for VSBY. Convection will wane around 00z but some potential for
left-over showers through about 03Z. VFR most locations tonight with
perhaps some patchy fog and low stratus over KVQQ, KJAX, and KGNV
during the pre- dawn hours. Scattered convection once again possible
after about 15Z/16Z Saturday.

&&

.MARINE...

South southwest winds will continue through Saturday becoming more
southerly on Sunday as high pressure over southern Florida lifts
northward. High pressure will dominate and continue to lift
northward into the Carolina waters next week, turning flow onshore
by Tuesday.

Rip Currents: Moderate Risk today decreasing to a Low Risk on
Saturday with an offshore wind and 1 to 3 foot surf.

&&

.HYDROLOGY...

Minor Flooding continues along the Santa Fe River and portions of
the upper Suwannee River. Moderate Flooding is ongoing along the St
Marys River. Expect additional rise in the Santa Fe and upper
Suwannee Basins through the weekend. Will continue to monitor
rainfall across the Black Creek basin.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  72  88  71  91  72 /  40  50  20  40  10
SSI  77  88  76  90  77 /  30  60  30  30  10
JAX  74  88  74  91  74 /  30  60  20  50  10
SGJ  75  90  74  90  74 /  50  60  30  50  10
GNV  74  88  72  90  73 /  30  50  30  60  10
OCF  73  90  73  91  73 /  30  50  30  60  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Saturday morning for Gilchrist-Southern
     Columbia-Suwannee-Western Alachua.

GA...None.
AM...None.
&&

In the hours before

Special weather statement, Aug 6, 1:49 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
149 PM EDT Fri Aug 6 2021

FLZ023-030-031-232-425-061830-
Baker FL-Western Clay FL-Union FL-Western Duval FL-Bradford FL-
149 PM EDT Fri Aug 6 2021

...A thunderstorm will impact portions of northeastern Bradford,
southeastern Baker, northeastern Union, northwestern Clay and west
central Duval Counties through 230 PM EDT...

At 148 PM EDT, Doppler radar was tracking showers and a strong
thunderstorm over Raiford, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and locally heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Raiford, Macclenny, Glen St. Mary, Maxville, Johnstown and Ellerbee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3022 8193 2995 8217 3007 8236 3036 8218
      3036 8216 3037 8214 3037 8213 3031 8205
      3027 8205 3029 8203
TIME...MOT...LOC 1748Z 215DEG 17KT 3008 8223

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SHASHY
Special weather statement, Aug 6, 2:27 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
227 PM EDT Fri Aug 6 2021

FLZ024-124-125-225-325-425-GAZ165-166-061915-
Western Duval FL-South Central Duval FL-Inland Nassau FL-
Trout River FL-Coastal Nassau FL-Coastal Duval FL-Inland Camden GA-
Coastal Camden GA-
227 PM EDT Fri Aug 6 2021

...A strong thunderstorm will impact portions of Nassau, Duval and
southern Camden Counties through 315 PM EDT...

At 226 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bryceville, or 15 miles west of Jacksonville, moving northeast at 20
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jacksonville, St. Marys, Kingsland, Fernandina Beach, Hilliard,
Callahan, Jacksonville International Arpt, Unf, Kings Bay Base and
Arlington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3019 8205 3077 8194 3093 8140 3077 8142
      3026 8135
TIME...MOT...LOC 1826Z 227DEG 18KT 3032 8193

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

NELSON
Local storm report, Aug 6, 2:39 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
239 PM EDT FRI AUG 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND GST     2 NE JACKSONVILLE INTER 30.51N 81.67W
08/06/2021  M43 MPH          DUVAL              FL   ASOS

            KJAX ASOS MEASURED 37 KNOT WIND GUST OR 43
            MPH FROM THE SOUTH.

&&

AK
Special weather statement, Aug 6, 2:53 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
253 PM EDT Fri Aug 6 2021

GAZ136-153-154-165-166-061945-
Inland Glynn GA-Inland Camden GA-Coastal Glynn GA-Coastal Camden GA-
Wayne GA-
253 PM EDT Fri Aug 6 2021

...A strong thunderstorm will impact portions of central Camden,
Glynn and southeastern Wayne Counties through 345 PM EDT...

At 253 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Kings Bay Base, moving north at 25 mph.

HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Brunswick, St. Simons Island, Woodbine, Dock Junction, Country Club
Estates, Thalmann, Sea Island, Everett, Jekyll Island and Waverly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3114 8131 3110 8137 3093 8140 3079 8186
      3128 8175 3130 8173 3153 8169 3148 8162
      3145 8163 3140 8158 3133 8147 3133 8144
      3129 8141 3128 8138 3129 8139 3129 8138
      3130 8137 3131 8134 3128 8132 3128 8125
TIME...MOT...LOC 1853Z 199DEG 20KT 3092 8154

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

NELSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 1:49 PM EDTSpecial Weather StatementJAXBradford41 min
Aug 6, 2:27 PM EDTSpecial Weather StatementJAXDuval, Nassau48 min
Aug 6, 3:10 PM EDTSpecial Marine WarningJAX65 min
Aug 6, 3:35 PM EDTRiver Flood WarningJAXAlachua, Columbia21 days
Aug 6, 3:40 PM EDTSpecial Marine WarningJAX65 min
Aug 6, 3:55 PM EDTSpecial Marine WarningJAX65 min
Aug 6, 4:19 PM EDTSpecial Weather StatementJAXGilchrist56 min
Aug 6, 4:42 PM EDTSpecial Marine WarningJAX39 min
Aug 6, 4:53 PM EDTSpecial Marine WarningJAX67 min
Aug 6, 5:57 PM EDTSpecial Weather StatementJAXBacon33 min
Aug 6, 6:27 PM EDTSpecial Weather StatementJAXAppling48 min
Aug 6, 6:36 PM EDTSpecial Weather StatementJAXPierce39 min
Aug 6, 6:53 PM EDTSpecial Weather StatementJAXAtkinson52 min
Aug 6, 7:10 PM EDTSpecial Weather StatementJAXAtkinson50 min
Aug 6, 7:16 PM EDTSpecial Weather StatementJAXBacon44 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.